MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 482318550
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; l5 / s1 by plif was performed.When applying compression on the left side temporarily fixed with a rod, the head of l5 is compressing, the position of the head moves considerably and then when trying to fasten the final tightening with a torque wrench the left side of l5 idles and the head moves.Therefore, once the blocker and rod are removed, the head detaches.For that reason, the screw was replaced with 8.5 x 50 mm of the same size, compression was performed and final tightening.When the damaged screw was confirmed, the washer built in the head worn out and was partially damaged.In addition, part of the six pointer was also damaged.
 
Additional Manufacturer Narrative
The screw was returned in 2 pieces as the tulip head was disengaged from the screw body.No relevant manufacturing issues were identified as all units met specifications.Conclusion: the root cause is excessive force applied by the user.
 
Event or Problem Description
It was reported that; l5/s1 by plif was performed.When applying compression on the left side temporarily fixed with a rod, the head of l5 is compressing, the position of the head moves considerably and then when trying to fasten the final tightening with a torque wrench the left side of l5 idles and the head moves.Therefore, once the blocker and rod are removed, the head detaches.For that reason, the screw was replaced with 8.5 x 50 mm of the same size, compression was performed and final tightening.When the damaged screw was confirmed, the washer built in the head worn out and was partially damaged.In addition, part of the six pointer was also damaged.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7049716
Report Number3005525032-2017-00105
Device Sequence Number13792647
Product Code KWP
UDI-Device Identifier04546540598608
UDI-Public(01)04546540598608
Combination Product (Y/N)N
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482318550
Device Catalogue Number482318550
Device Lot NumberB66058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1